MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. MICR0BORE EXT SET 5IN PP T-SITE NDEHP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. MICR0BORE EXT SET 5IN PP T-SITE NDEHP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 114020428
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a micr0bore ext set 5in pp t-site ndehp where the customer stated that a patient was in bed when a caregiver went into the room, she thought that the patient had completely pulled the peripherally inserted central catheter (picc) line.The nurse was notified and upon inspection, the picc was still in place, but the t-connector had come apart where the tubing attaches to the green hub.The nurse practitioner was able to save the picc but new tubing was needed.The open area, where the tubing disconnected, exposed the infant to potential infection.This is the second one they have done this but do not have lot numbers.The patient was female, black, or african american.The event occurred in the hospital in neonatal intensive care unit (nicu).The original intended procedure was connector for peripherally inserted central catheter and tubing.There was patient involvement and unknown patient or staff harm.
 
Additional Manufacturer Narrative
The device is available for evaluation- it has not been received.
 
Additional Manufacturer Narrative
D9 - date returned to mfg - 27 jun 2024.Investigation summary: received one (1) used 114020428 micr0bore ext set 5in pp t-site ndehp for inspection.The t-connector was observed to be separated from the tubing.Evaluation of the bond area showed little to no solvent.The tubing was measured and found to meet dimensional requirements.The needless access device could not be removed from the device.Crazing was observed on the female luer.The probable cause of the crazing and unable to remove the mating device is due to environmental stress during use.Lot history review could not be reviewed due to the unknown lot number.The reported complaint of a separation can be confirmed.The probable cause is due to insufficient solvent applied during manual assembly in costa rica.

Brand Name
MICR0BORE EXT SET 5IN PP T-SITE NDEHP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19536149
Report Number9615050-2024-00467
Device Sequence Number17684948
Product Code FPA
UDI-Device Identifier10887787005124
UDI-Public(01)10887787005124
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K142974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number114020428
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer08/05/2023
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERIPHERALLY INSERTED CENTRAL CATHETER, MFR UNK
Patient SexFemale
Patient EthnicityNon Hispanic